MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA 500; CLINICAL CHEMISTRY ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA 500; CLINICAL CHEMISTRY ANALYZER
Model Number DIMENSION VISTA 500
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center.Quality controls for co2 were in acceptable range.The customer replaced the aliquot probe and sample probe, and then had an alignment failure for shuttle 2.A siemens customer service engineer (cse) was dispatched to the customer site.After analyzing the instrument, the cse cleaned the alignment points for shuttle 2 and successfully performed the auto-alignment for shuttle 2.The cse ran a correlation sample for co2 and received sample probe clog detect message.The cse performed diagnostic checks for sample probe, which was acceptable.The cse also performed a system quick check, reset the analyzer and ran quality control for co2.The sample probe produced an error.The cse determined that the motor to spline coupler was broken.During removal of the sample arm assembly, the tubing fittings were damaged.During the follow-up visits, the cse replaced the damaged tubings, primed fluid lines and found the acrylic manifold leaks.The cse replaced the manifold and printed circuit board assembly.The sample arm was failing vertical titration.The vertical drive splines for the sample arm were worn and not aligned, while the sample clog detect was ruptured.The cse replaced the vertical drive spline coupler and motor, tubings and replaced the vertical drive motor again as it failed vertical titration.The cse primed the fluid lines but the sample probe clog detect ruptured.The cse replaced the sample probe clog detect and was unable to align the sample arm.The cse replaced the sample and integrated multi-sensor technology (imt) arm assemblies.The cse successfully aligned the sample and imt arms, primed fluid lines and verified that there were no leaks.The cse ran check1 and system quick check, reset the analyzer, verified temperatures, and ran quality controls, which were acceptable.The cause of the discordant, falsely low co2 result on one patient sample is unknown.The instrument is performing within manufacturing specifications.No further evaluation of device is required.
 
Event or Problem Description
A discordant, falsely low carbon dioxide (co2) result was obtained on one patient sample on a dimension vista 500 instrument.The discordant result was not reported to the physician(s).The sample was repeated twice on an alternate dimension vista instrument, resulting higher both times.The results obtained on the alternate dimension vista instrument were reported to the physician(s).There are no reports of patient intervention or adverse health consequence due to the discordant, falsely low co2 result.

Brand Name
DIMENSION VISTA 500
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key7637173
Report Number2517506-2018-00391
Device Sequence Number11311455
Product Code JJE
UDI-Device Identifier00630414593517
UDI-Public00630414593517
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K051087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIMENSION VISTA 500
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1